Ask a doctor

Can excess fillers on your Nasolabial folds affect upper lip size?

My doc put too much fillers (Restylane) on my nasolabial folds and one side had much more than the other. Because of this, upper lip corner has curled down and become thinner from one side. Unfortunately my doc says - it's not possible! He's very renowned doc for fillers but he says he's not known anything like this happening. What I want to know is, is it possible that excess fillers on your Nasolabial fold can affect upper lip size?

Doctor Answers (2)

Restylane in the Nasolabial fold and Upper Lip

+2
Thanks for the interesting question. Yes, I would say that it is certainly possible that the excess Restylane in the nasolabial fold could have migrated towards the middle of the face, causing a rounding of the skin portion of the upper lip. This can then cause the red part of the lip to turn in on that side, giving you less lip visibility. I have corrected this problem a few times in patients who have had filler done elsewhere. Luckily, the excess Restylane can be easily dissolved with the injection of hyaluronidase. You should ask your physician for another appointment, to see if careful dissolving of that portion of the filler would be helpful for you. Or you could seek a second opinion if needed. 

Best regards,
Dr. Mehta


Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 26 reviews

Restylane and Nasolabial folds

+1
Restylane is the ideal filler to inject into the nasolabial folds.  It is possible that too much was injected in one side and caused your face or lip to look the way that you described.  I would return to your treating physician and ask them to inject Hyaluronidase to dissolve the excess Restylane so that you have a good cosmetic result.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.